# SDR CA070308002

- Difficulty date: March 6, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 16,536 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2397 · Communications System Wiring
- Part: Wire
- Part number: J176037
- Condition: Shorted
- Location: Nr 2 Comm Head
- Part time: 16,604 hours
- Component: Control Head, Collins
- Component part number: CTL22C
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) FLIGHT CARRIED OUT MAR. 5, 2007, NR 2 COMM DISPLAY WENT BLANK.  CONTROL HEAD REPLACED WITH LOANER UNIT, GROUND TESTED OK. NEXT FLIGHT AIRCRAFT TOOK OFF AND UPON ROTATION THE CREW SMELLED SOMETHING BURNING AND SAW SMOKE COMING FROM THE  NR 2 COMM CONTROL HEAD. AIRCRAFT RETURNED TO BASE.  CONTROL HEAD REMOVED FOR REPAIR AND INVESTIGATION. FOUND WIRE P/N J176037 IN NOSE AVIONICS BAY GOING FROM RELAY J304 TO TRANSCEIVER TRAY WITH CONTINUITY TO GROUND.  WIRE REPAIRED AND ORIGINAL CONTROL HEAD INSTALLED AFTER REPAIR, COMM OPERATED FOR 2 HOURS ON THE GROUND WITHOUT FAULT. NO PROBLEMS REPORTED THE SUBSEQUENT FLIGHT. (TC NR 20070308002)
